MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 GLENOSPHERE 40+8; SHOULDER IMPLANT - GLENOSPHERE

DEPUY IRELAND - 3015516266 GLENOSPHERE 40+8; SHOULDER IMPLANT - GLENOSPHERE
Catalog Number 550540008
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was revised due to glenosphere being dislodged from baseplate.The locking screw was still screwed into baseplate with no damage to any of the threads.It was stated that the glenosphere were loose.Loosening interface was marked as non-cemented.Affected side: right shoulder.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary patient was revised due to glenosphere dislodged from baseplate.Locking screw was still screwed into baseplate with no damage to any of the threads.It was stated that the glenosphere were loose.Loosening interface was marked as non-cemented.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the central screw of the glenosphere 40+8 was disassemble and no significant damaged that could contribute to the reported event were observed on the threaded portion.However, the inner threads of the glenosphere shows signs of damage and cross threaded, consistent with excessive force applied during the assembling/disassembling process that overload the device material.Furthermore, the reverse liner shows signs of heavy wear in one of the sides caused by the reported disassociation of the glenosphere and baseplate.As per surgical technique inhance¿ shoulder system (500992014 rev c), page 41, the next precautions need to be followed while assembling and disassembling the device with its mating component: 1) "to place the definitive glenosphere, assemble the glenosphere inserter tip to the baseplate inserter rod.Next, thread the inserter tip into the selected glenosphere until it is snug.Care should be taken not to overtighten.Navigate the glenosphere taper into the baseplate and impact the baseplate inserter rod to seat the glenosphere"; and 2) "prior to removing the glenosphere inserter tip, twist and pull to ensure that the taper is fully seated.Please note that if the glenosphere inserter tip is left behind when unthreading the baseplate inserter rod, the star driver 30 can be utilized to remove the inserter tip".A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glenosphere 40+8 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a search of the depuy synthes nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.H11 additional narrative: added: d10 corrected: h3.

Brand Name
GLENOSPHERE 40+8
Common Device Name
SHOULDER IMPLANT - GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23346657
Report Number1818910-2025-17869
Device Sequence Number9544853
Product Code PHX
UDI-Device Identifier10603295547174
UDI-Public(01)10603295547174(17)270831(10)333369
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K212737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number550540008
Device Lot Number333369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REVERSE HUMERAL SHELL L 40+8; REVERSE LINER 40+4 R; UNKNOWN SHOULDER GLENOSPHERE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight107 KG